Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The Lusternik-Schnirelmann category of $\operatorname{Sp}(3)$


Authors: Lucía Fernández-Suárez, Antonio Gómez-Tato, Jeffrey Strom and Daniel Tanré
Journal: Proc. Amer. Math. Soc. 132 (2004), 587-595
MSC (2000): Primary 55M30; Secondary 22E20
Published electronically: June 12, 2003
MathSciNet review: 2022385
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the Lusternik-Schnirelmann category of the symplectic group $\operatorname{Sp}(3)$ is $5$. This L-S category coincides with the cone length and the stable weak category.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55M30, 22E20

Retrieve articles in all journals with MSC (2000): 55M30, 22E20


Additional Information

Lucía Fernández-Suárez
Affiliation: Centro de Matemática (CMAT), Universidade do Minho (Gualtar), 4710 Braga, Portugal
Email: lfernandez@math.uminho.pt

Antonio Gómez-Tato
Affiliation: Departamento de Xeometría e Topoloxía, Universidade de Santiago de Compostela, 15706 Santiago de Compostela, España
Email: agtato@usc.es

Jeffrey Strom
Affiliation: Department of Mathematics, Western Michigan University, 1903 W. Michigan Ave., Kalamazoo, Michigan 49008
Email: jeffrey.strom@wmich.edu

Daniel Tanré
Affiliation: Département de Mathématiques, UMR 8524, Université de Lille 1, 59655 Villeneuve d’Ascq Cedex, France
Email: Daniel.Tanre@agat.univ-lille1.fr

DOI: http://dx.doi.org/10.1090/S0002-9939-03-07019-9
PII: S 0002-9939(03)07019-9
Keywords: Lusternik-Schnirelmann category, Lie group
Received by editor(s): March 20, 2002
Received by editor(s) in revised form: September 10, 2002
Published electronically: June 12, 2003
Additional Notes: The first and second authors were partially supported by the MCT Research project BFM2000-0345
Communicated by: Paul Goerss
Article copyright: © Copyright 2003 American Mathematical Society